Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2016, 9:45 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 9:45 PM EDT (01:45 UTC)
- Expired
- Jun 17, 2016, 10:18 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Coffee County, GA
The radar
The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:45 PM EDT | TSTM WND DMG | 2 N Ambrose, GA | TREES DOWN IN AMBROSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WUUS52 KJAX 180145
SVRJAX
GAC003-069-180245-
/O.NEW.KJAX.SV.W.0095.160618T0145Z-160618T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN SOUTHEASTERN GEORGIA...
ATKINSON COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 1045 PM EDT
* AT 944 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AMBROSE...
MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PEARSON...WILLACOOCHEE...BROXTON...AMBROSE...WEST GREEN AND
AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3151 8309 3151 8308 3154 8307 3167 8298
3167 8269 3118 8271 3119 8303 3123 8305
3128 8303 3131 8306 3133 8306 3134 8307
3135 8309 3137 8311 3145 8313
TIME...MOT...LOC 0144Z 010DEG 23KT 3156 8303
HAIL...<.75IN
WIND...60MPH
$$
ZIBURA1 follow-up statement
035
WWUS52 KJAX 180218
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 PM EDT FRI JUN 17 2016
GAC003-069-180227-
/O.CAN.KJAX.SV.W.0095.000000T0000Z-160618T0245Z/
COFFEE GA-ATKINSON GA-
1018 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR COFFEE AND ATKINSON COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN GEORGIA.
LAT...LON 3151 8309 3151 8308 3154 8307 3167 8298
3167 8269 3118 8271 3119 8303 3123 8305
3128 8303 3131 8306 3133 8306 3134 8307
3135 8309 3137 8311 3145 8313
TIME...MOT...LOC 0217Z 010DEG 23KT 3135 8307
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:28 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 17, 5:28 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
528 PM EDT FRI JUN 17 2016
.UPDATE...
Quick update for the Severe Thunderstorm Watch that is in effect
until 11 PM for all of southeast Georgia, the Jacksonville metro
area, and the coastal waters of Southeast Georgia and northeast
Florida to St. Augustine out to 20 nm. The broken squall line was
moving quickly southward across Georgia and will reach southeast
Georgia within an hour. There is a boundary moving northward
across southeast Georgia, and enhancement of the storms is likely
as they interact with this boundary. Scattered damaging wind gusts
to 70 mph and isolated large hail up to 2 inches in diameter is
possible with these storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 86 67 86 / 70 40 20 10
SSI 76 84 74 83 / 70 60 20 20
JAX 75 85 72 85 / 70 60 40 20
SGJ 76 84 75 84 / 60 60 50 20
GNV 75 87 71 87 / 50 60 30 10
OCF 76 88 71 88 / 50 70 40 20
&&
.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Duval-
Coastal Nassau-Inland Duval-Inland Nassau.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Bacon-
Brantley-Charlton-Coastal Camden-Coastal Glynn-Inland
Camden-Inland Glynn-Pierce-Ware-Wayne.
AM...Small Craft Advisory from 6 PM Saturday to 8 AM EDT Monday for
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 10 AM Saturday to 8 AM EDT Monday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM.
&&
Kennedy/Hess/PetersonHazardous weather outlook, Jun 17, 5:23 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT FRI JUN 17 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-182130- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 523 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND JACKSONVILLE METRO THROUGH 11 PM TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A SQUALL LINE WILL MOVE THROUGH THE SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA THIS EVENING. SCATTERED DAMAGING WIND GUSTS UP TO 70 MPH AND ISOLATED VERY LARGE HAIL UP TO 2 INCHES IN DIAMETER IS POSSIBLE WITH STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY...WITH THE HIGHER CONCENTRATION OF SHOWERS AND STORMS IN NORTHEAST FLORIDA. SATURDAY INTO SUNDAY...GUSTY NORTHEAST WINDS WILL DEVELOP BEHIND THE COLD FRONT. ROUGH SURF AND INCREASING RIP CURRENTS WILL BE THE PRIMARY CONCERN OVER THE WEEKEND AND EARLY NEXT WEEK. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF SOUTHEAST GEORGIA SATURDAY THROUGH LATE SUNDAY NIGHT. ADDITIONAL ADVISORIES FOR NORTHEAST FLORIDA WATERS MAY BE NECESSARY SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 17, 9:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT FRI JUN 17 2016
FLZ023>025-124-125-GAZ150-152-162>166-180230-
COASTAL NASSAU FL-INLAND DUVAL FL-COASTAL DUVAL FL-INLAND NASSAU FL-
BAKER FL-INLAND CAMDEN GA-CLINCH GA-CHARLTON GA-BRANTLEY GA-
COASTAL CAMDEN GA-ECHOLS GA-WARE GA-
904 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NASSAU...
NORTHEASTERN DUVAL...ECHOLS...CAMDEN...CLINCH...SOUTHERN WARE...
SOUTHWESTERN BRANTLEY AND CHARLTON COUNTIES UNTIL 1030 PM EDT...
AT 903 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF MANOR TO 7 MILES SOUTH OF
JEKYLL ISLAND. MOVEMENT WAS SOUTHEAST AT 25 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ST. MARYS...KINGSLAND...FERNANDINA BEACH...HILLIARD...
FOLKSTON...HOMERVILLE...WOODBINE...CALLAHAN...FARGO...ARGYLE...JACKSONVILLE
INTERNATIONAL ARPT...KINGS BAY BASE...STEPHEN FOSTER STATE PARK...YULEE...
HOMELAND...DU PONT...RACE POND...KINGS FERRY AND RATLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN FLORIDA...AND SOUTHEASTERN GEORGIA.
LAT...LON 3118 8296 3098 8141 3034 8142 3054 8246
3059 8247 3063 8298
TIME...MOT...LOC 0103Z 310DEG 17KT 3119 8259 3096 8143
ZIBURALocal storm report, Jun 17, 9:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 3 N WAYCROSS 31.26N 82.36W
06/17/2016 WARE GA 911 CALL CENTER
TREE FELL ON CAR IN WAYCROSS.
&&
AKLocal storm report, Jun 17, 9:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG WAYCROSS 31.21N 82.36W
06/17/2016 WARE GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ACROSS WARE COUNTY.
0859 PM TSTM WND DMG BLACKSHEAR 31.30N 82.24W
06/17/2016 PIERCE GA 911 CALL CENTER
MULTIPLE TREES DOWN IN BLACKSHEAR. ONE TREE DOWN ON
COUNTY ROAD 121 NORTH.
&&
AKLocal storm report, Jun 17, 9:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG 2 N WAYCROSS 31.24N 82.36W
06/17/2016 WARE GA BROADCAST MEDIA
MEDIA REPORTED AND CONFIRMED WITH WARE COUNTY SHERRIFS
OFFICE THAT TWO TREES WERE DOWN AND A TRANSFORMER WAS
BLOWN IN WAYCROSS
&&
AKLocal storm report, Jun 17, 9:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG 5 W NAHUNTA 31.21N 82.07W
06/17/2016 BRANTLEY GA 911 CALL CENTER
911 CALL CENTER REPORTED POWERLINES DOWN IN NAHUNTA.
&&
AKLocal storm report, Jun 17, 9:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 N MAYPORT 30.40N 81.41W
06/17/2016 M47.00 MPH DUVAL FL MESONET
HUGUENOT PARK MESONET REPORTED A WIND GUST TO 47 MPH.
&&
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:08 PM EDT | Special Weather Statement | JAX | Atkinson, Brantley, Coffee, Glynn, Pierce | 67 min |
| Jun 17, 8:12 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Pierce, Ware | 48 min |
| Jun 17, 8:24 PM EDT | Special Weather Statement | JAX | Camden, Charlton, Clinch, Echols, Ware | 36 min |
| Jun 17, 8:31 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Brantley, Charlton, Pierce, Ware | 44 min |
| Jun 17, 8:54 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 51 min |
| Jun 17, 9:04 PM EDT | Special Weather Statement | JAX | Camden, Charlton, Clinch, Echols, Ware | 86 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.